Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 30, 2021, 3:02 PM EDT for Stewart County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2021, 3:02 PM EDT (19:02 UTC)
- Expired
- Jun 30, 2021, 3:30 PM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Stewart County, GA
The radar
The Ft Rucker radar (KEOX), 77 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 396 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 954 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
045
WWUS82 KFFC 301902
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
302 PM EDT Wed Jun 30 2021
GAZ102-301930-
Stewart GA-
302 PM EDT Wed Jun 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN STEWART COUNTY UNTIL
330 PM EDT...
At 302 PM EDT...a strong thunderstorm was near Springvale, or 8 miles
north of Cuthbert...moving northwest at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lumpkin, Sanford, Westville and Providence Canyon State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3192 8480 3193 8480 3192 8481 3192 8491
3195 8496 3198 8496 3198 8502 3197 8504
3199 8504 3199 8507 3203 8505 3212 8475
3192 8473
TIME...MOT...LOC 1902Z 142DEG 13KT 3189 8483
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 30, 2:00 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 30, 2:00 PM EDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 200 PM EDT Wed Jun 30 2021 ...18Z Aviation Area Forecast Discussion... .PREV DISCUSSION... /Issued 1006 AM EDT Wed Jun 30 2021/ UPDATE... Forecast is on track this morning. Minor changes made to the PoPs to lower them for the next hour or two as we are just now seeing the beginnings of some showers developing in central Georgia thanks to persistent low cloud cover that has stunted the initial day time heating. Still expected scattered storms to develop across the CWA today, with highs in the 80s and dewpoints in the upper 60s to lower 70s. Another summer day in Georgia! Lusk PREV DISCUSSION... /Issued 747 AM EDT Wed Jun 30 2021/ SHORT TERM /Today through Thursday/... Today kicks off with some patchy fog and light winds. As the fog burns off with the sun, winds will gradually become SE at 5 to 7 mph. Temperatures will gradually rise into the mid and upper 80s with afternoon convection expected beginning in the southeast part of the CWA and filling in the rest of the area as it expands to the NW by early evening. While severe weather is not expected a few of the storms could be strong with heavy rain and frequent lightning. Thursday looks to be pretty similar, with slightly cooler temperatures in the mid 80s and another chance for afternoon thunderstorms. PoPs increase on Thursday night across the northern part of the CWA as a front approaches from the NW. Timing and weak forcing combined with modest midlevel lapse rates should prevent the associated shower and thunderstorms with the front from getting out of hand. Vaughn LONG TERM /Thursday Night through Tuesday/... At the start of the long term...we remain under the influence of a tropical air mass. A front will approach north GA overnight Thursday and likely pops have been continued for that time period for the far north...with lower pops elsewhere. Models continue to agree that the deep trough over the Great Lakes will deepen into the southeast. This should push the surface front through north GA and into central GA by Saturday morning. Categorical pops still look reasonable for Friday. With a progressive front...the highest pops should shift into central GA over the weekend with some drying over the north. The upper trough pushes off the east coast by the first of the week and the upper ridge begins to rebuild over us. So we should return to a mostly diurnal pattern for Monday and Tuesday. 41 && .AVIATION... 18Z Update... VFR cigs in place across the area as Cu field continues to build. Will see scattered storms that could affect any TAF site in the area, so TEMPO in place through the afternoon. Cu field should dissipate shortly after sundown. Winds are SE to SSE east, 4-8 kts, and higher gusts possible especially where storms form. Tonight could see another low MVFR/IFR deck build in from the south. Could affect metro TAF sites, though confidence is low. SCT storms again tomorrow. //ATL Confidence...18Z Update... Medium confidence on cigs tomorrow morning, high confidence all other elements. Lusk && .PRELIMINARY POINT TEMPS/POPS... Athens 86 69 84 70 / 20 20 60 60 Atlanta 86 70 85 71 / 30 30 60 60 Blairsville 86 67 80 65 / 30 20 80 90 Cartersville 88 69 84 69 / 30 20 60 80 Columbus 87 71 86 71 / 50 40 60 50 Gainesville 86 69 83 70 / 20 20 70 70 Macon 86 70 84 70 / 40 40 60 50 Rome 88 70 83 71 / 20 20 60 80 Peachtree City 86 69 84 70 / 30 30 60 50 Vidalia 88 71 87 72 / 50 40 60 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Lusk LONG TERM....NListemaa AVIATION...Lusk
Hazardous weather outlook, Jun 30, 9:44 AM EDT, 5 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 944 AM EDT Wed Jun 30 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-011345- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 944 AM EDT Wed Jun 30 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered showers and a few thunderstorms are possible mainly this afternoon and during the early evening hours. A couple of thunderstorms could be strong, with the primary hazards being locally heavy rainfall and frequent lightning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered to numerous showers and thunderstorms are expected across north and central Georgia each day through Monday. Isolated strong thunderstorms will be possible each day with the primary hazards being lightning and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Jun 30, 2:37 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
237 PM EDT Wed Jun 30 2021
GAZ110-301900-
Telfair GA-
237 PM EDT Wed Jun 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TELFAIR COUNTY UNTIL 300
PM EDT...
At 236 PM EDT...a strong thunderstorm was near Pridgen, or 8 miles
northwest of Broxton...moving west at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Jacksonville and China Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3180 8308 3181 8309 3182 8309 3192 8307
3180 8287 3178 8287 3178 8289 3179 8290
3178 8292 3178 8296 3179 8298 3178 8299
3178 8301
TIME...MOT...LOC 1836Z 100DEG 17KT 3174 8295
WIND...40MPHSpecial weather statement, Jun 30, 3:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
302 PM EDT Wed Jun 30 2021
GAZ102-301930-
Stewart GA-
302 PM EDT Wed Jun 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN STEWART COUNTY UNTIL
330 PM EDT...
At 302 PM EDT...a strong thunderstorm was near Springvale, or 8 miles
north of Cuthbert...moving northwest at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lumpkin, Sanford, Westville and Providence Canyon State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3192 8480 3193 8480 3192 8481 3192 8491
3195 8496 3198 8496 3198 8502 3197 8504
3199 8504 3199 8507 3203 8505 3212 8475
3192 8473
TIME...MOT...LOC 1902Z 142DEG 13KT 3189 8483
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:12 PM EDT | Special Weather Statement | FFC | Houston | 33 min |
| Jun 29, 8:33 PM EDT | Special Weather Statement | FFC | Twiggs | 27 min |
| Jun 30, 2:37 PM EDT | Special Weather Statement | FFC | Telfair | 23 min |
| Jun 30, 3:07 PM EDT | Special Weather Statement | FFC | Treutlen | 23 min |
| Jun 30, 3:30 PM EDT | Special Weather Statement | FFC | Pulaski | 30 min |
| Jun 30, 3:36 PM EDT | Special Weather Statement | FFC | Emanuel | 24 min |
| Jun 30, 4:12 PM EDT | Special Weather Statement | FFC | Peach, Twiggs | 33 min |
| Jun 30, 4:17 PM EDT | Special Weather Statement | FFC | Johnson | 28 min |
| Jun 30, 4:42 PM EDT | Special Weather Statement | FFC | Crisp | 33 min |
| Jun 30, 4:54 PM EDT | Special Weather Statement | FFC | Peach | 21 min |
| Jun 30, 5:28 PM EDT | Special Weather Statement | FFC | Jackson | 32 min |
| Jun 30, 6:12 PM EDT | Special Weather Statement | FFC | Barrow | 33 min |
| Jun 30, 6:46 PM EDT | Special Weather Statement | FFC | Gwinnett | 14 min |
| Jun 30, 7:11 PM EDT | Special Weather Statement | FFC | Forsyth | 19 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.